Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

SOME MONOTONICITY RESULTS FOR RATIOS OF MODIFIED BESSEL FUNCTIONS

HENRY C. SIMPSON and SCOTT J. SPECTOR
Quarterly of Applied Mathematics
Vol. 42, No. 1 (April 1984), pp. 95-98
Published by: Brown University
Stable URL: http://www.jstor.org/stable/43637252
Page Count: 4
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
SOME MONOTONICITY RESULTS FOR RATIOS OF MODIFIED BESSEL FUNCTIONS
Preview not available

Abstract

We consider the functions να(t) = tI α(t)/Iα+I(t) where Iα are the modified Bessel functions of the first kind of order α ≥ 0. We prove that vα is strictly monotone and strictly convex on R₊. These results have application in finite elasticity.

Page Thumbnails

  • Thumbnail: Page 
95
    95
  • Thumbnail: Page 
96
    96
  • Thumbnail: Page 
97
    97
  • Thumbnail: Page 
98
    98